MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM PUNCH HANDLE

ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM PUNCH HANDLE
Catalog Number 801-05-040
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - impactor handle broke during case - tibia base plate nothing left inside patient.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as impactor handle broke.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was disposed of at hospital and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of this instrument.Complaint database review shows five prior complaints filed against the instruments item number that reports a similar failure.Those are 1 - functional, 3 - broke/cracked/damaged, 1 - device cracked.No prior complaints report past instances of these instruments being affected by this failure.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.The rep/agency has been contacted at least three times for the return of this part with no response.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR POROUS KNEE
Common Device Name
DJO EMPOWR KNEETM PUNCH HANDLE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key12338613
Report Number1644408-2021-00868
Device Sequence Number14469917
Product Code MBH
UDI-Device Identifier00190446238881
UDI-Public(01)00190446238881
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-05-040
Device Lot Number170391L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale